i am a 62 year old male with controlled hypertension and high cholesterol.
i currently take norvas5mg, accupril40mg, and a diuretic (diazide?)two .5/25 capsules daily. in addition i also take zocor40mg. i also take supplements such as gingko, saw palmetto, coq10, pycnogenol, and grapeseed extract.
for the past 2 months i have experienced continued severe hunger pains that are not satisfied by food intake. they continue 24 hours aday and become so severe at times that i gag and cough.
in addition, the diuretic, which i take each morning, continues to work throughout the nightime hours.i for some reason tie the beginning of the severe hunger pains to the time my diuretic was increased.
my doctor is treating me for gerd (propulsid)(no real apparent symptons).
these hunger pains are truly causing me some concerns.thank you.
Thank you for your posting. In the medical literature hunger pains that are precipitated by missed meals and relieved by eating are suggestive for duodenal ulcer disease. Whether that is the cause for your symptoms is sheerr speculation. It is uinusual for the ulcer pains to cause gagging or coughing. These 2 symptoms are more suggestive of reflux.
In our practice it is often necessary to do endoscopy to identify problems. You may wish to discuss this option with your doctor.
This information is presented for edcuational purposes. Ask specific questions to your personal physician.
I had symptoms similar to yours for about the past 12 months. My 1st upper GI showed a small hiatal hernia and reflux. My dr started treating me for that and my symptoms improved somewhat. I went back again to my dr after about 10 months because I was still having the "hurting hunger" pains. This time he tested me for h. pylori bacteria and repeated the upper GI. The upper Gi didn't show anything (not even a hiatal hernia this time), but the blood test came back positive for h.pylori bacteria. I'm told that this is the bacteria that causes ulcers and gastritis. By ridding my stomach of this bacteria, my symptoms have almost gone completely. I still have 2 more weeks left to continue taking the Prilosec tho. Have you been tested for h.pylori? The "hunger pain" symptoms sounded like an ulcer to my dr. That's why he did a blood test for h.pylori. If there was an ulcer in there, the upper GI didn't show it (either time), so it could've been very small or hidden some kinda way.
Feel free to e-mail me again if you'd like to talk further. (***@****)
I agree, it sounds like the same thing I had, burning, gnawing hunger type pains. Nothing seemed tohelp. I was told acid reflux too. then, when I was on tagamet the problem started to get better, was then treated for ulcer (h pylori) and that did the trick. for now anyway!
I am a twenty one year old female and have been experiencing the same types of hunger pains for almost two years which are neither satisfied nor lessened by eating food. This problem results in chronic nausea which sadly enough has caused me to become withdrawn and depressed. I, too, have been treated with propulsid, as well as carafate suspension, prevacid, and various other stomach meds. I am currently attending the Mayo Clinic in Jacksonville, though my previous endoscopy, colonoscopy, gastric emptying study, and biopsies have shown nothing remarkable, they have just found crystals in my urine (the same type found in bile) which may indicate a gall bladder problem. I am returning in November to repeat previous tests and have an endoscopic ultrasound of my gall bladder. I hope that this information is of some help to you, for my two year long battle with this ailment and doctors who have discredited my claims is something I would never wish for anyone else. Good luck.
My pain is also like hunger pains that gets worse and turns into sharpe pain that last about an hour and then goes back to the dull ache. Tagamet and Zantac did nothing , My doctor gave me Omeprazole and that seems to help but I wanted to know can you also hurt in your upper back. My muscles feel like they are very tired and they cramp a lot.It is in the area directly behind where my stomach hurts.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.